Alert archive / Virginia / Wind Advisories in 2012

Wind Advisory 5, NWS Wakefield, VA

December 21, 201210 counties in Virginia; 4 counties in Maryland

NWS Wakefield, VA issued this wind advisory at Dec 21, 2012, 2:20 PM EST for 10 counties in Virginia; 4 counties in Maryland. It took effect at Dec 22, 2012, 10:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 2:20 PM EST (19:20 UTC)
In effect from
Dec 22, 2012, 10:00 AM EST
Expired
Dec 22, 2012, 3:03 PM EST
In force
5 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Caroline County, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 119 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-217 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS71 KAKQ 211920
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 PM EST FRI DEC 21 2012

MDZ021>025-VAZ064-072>078-084>086-099-100-220330-
/O.NEW.KAKQ.WI.Y.0005.121222T1500Z-121222T2300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
220 PM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY. 

* AREAS AFFECTED: NORTHERN NECK OF VIRGINIA AND THE LOWER EASTERN
  SHORE OF MARYLAND AND VIRGINIA.

* HAZARDS: STRONG AND GUSTY WINDS.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 TO 50 MPH. 

* IMPACTS: DOWNED TREES AND POWER LINES WILL BE POSSIBLE FROM THE
  HIGHER WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH FREQUENT
GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

44
4 follow-up statements
705 
WWUS71 KAKQ 220507
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1207 AM EST SAT DEC 22 2012

MDZ021>025-VAZ064-072>078-084>086-099-100-221315-
/O.CON.KAKQ.WI.Y.0005.121222T1500Z-121222T2300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
1207 AM EST SAT DEC 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS EVENING. 

* AREAS AFFECTED: NORTHERN NECK AND MIDDLE PENINSULA OF
  VIRGINIA...AND THE LOWER EASTERN SHORE OF MARYLAND AND
  VIRGINIA.

* HAZARDS: STRONG AND GUSTY WIND.

* WIND: WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 TO 50 MPH.

* IMPACTS: DOWNED TREES AND POWER LINES WILL BE POSSIBLE FROM 
  THE HIGHER WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH WITH
FREQUENT GUSTS OVER 45 MPH ARE EXPECTED. WIND THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
090 
WWUS71 KAKQ 221017
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 AM EST SAT DEC 22 2012

MDZ021>025-VAZ064-072>078-084>086-099-100-222030-
/O.CON.KAKQ.WI.Y.0005.121222T1500Z-121222T2300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
517 AM EST SAT DEC 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS EVENING. 

* AREAS AFFECTED: NORTHERN NECK AND MIDDLE PENINSULA OF 
  VIRGINIA...AND THE LOWER EASTERN SHORE OF MARYLAND AND 
  VIRGINIA. 

* HAZARDS: STRONG AND GUSTY WEST NORTHWEST WIND.

* WIND: WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 TO 50 MPH.

* IMPACTS: DOWNED TREES AND POWER LINES WILL BE POSSIBLE FROM 
  THE HIGHER WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH WITH
FREQUENT GUSTS OVER 45 MPH ARE EXPECTED. WIND THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

TG
642 
WWUS71 KAKQ 221720
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1220 PM EST SAT DEC 22 2012

MDZ021>025-VAZ064-072>078-084>086-099-100-222300-
/O.CON.KAKQ.WI.Y.0005.000000T0000Z-121222T2300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
1220 PM EST SAT DEC 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* AREAS AFFECTED: NORTHERN NECK AND MIDDLE PENINSULA OF 
  VIRGINIA...AND THE LOWER EASTERN SHORE OF MARYLAND AND 
  VIRGINIA. 

* HAZARDS: STRONG AND GUSTY WEST NORTHWEST WIND.

* WIND: WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 TO 50 MPH.

* IMPACTS: DOWNED TREES AND POWER LINES WILL BE POSSIBLE FROM 
  THE HIGHER WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH WITH
FREQUENT GUSTS OVER 45 MPH ARE EXPECTED. WIND THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
873 
WWUS71 KAKQ 222003
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EST SAT DEC 22 2012


MDZ021>025-VAZ064-072>078-084>086-099-100-222115-
/O.CAN.KAKQ.WI.Y.0005.000000T0000Z-121222T2300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
303 PM EST SAT DEC 22 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY. 

* AREAS AFFECTED: NORTHERN NECK AND MIDDLE PENINSULA OF 
  VIRGINIA...AND THE LOWER EASTERN SHORE OF MARYLAND AND 
  VIRGINIA. 

* HAZARDS: GUSTY WEST NORTHWEST WINDS.

* WIND: WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 30 TO 35
  INTO THE EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 1:36 PM EST, 44 minutes earlier.

Area forecast discussion, Dec 21, 1:36 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
136 PM EST FRI DEC 21 2012

.SYNOPSIS...
STRONG LOW PRESSURE OVER NEW YORK STATE SLOWLY MOVES EAST TODAY...AND
INTO NORTHERN NEW ENGLAND ON SATURDAY. THE CIRCULATION AROUND THIS
LOW WILL RESULT IN BREEZY TO WINDY CONDITIONS THROUGH SATURDAY.
HIGH PRESSURE BUILDS INTO THE REGION SUNDAY. THE NEXT WEATHER
SYSTEM APPROACHES THE AREA FROM THE SOUTHWEST LATE MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
FORECAST UPDATE THIS MORNING TO LOWER AFTERNOON HIGHS 3-5
DEGREES. SHORT TERM GUIDANCE KEEPS AFTERNOON HIGHS IN THE MID TO
UPPER 40S ACROSS THE ENTIRE REGION. THERE ARE A FEW BREAKS IN THE
CLOUDS JUST EAST OF THE MOUNTAINS NEAR LOUISA...HOWEVER MODEL
SOUNDINGS ALL SUGGEST ENOUGH MOISTURE IN THE LOW LEVELS COMBINED
WITH THE STRONG UPPER SHORTWAVE WILL FILL THOSE AREAS IN WITH CU
FROM INSTABILITY AND MIXING.

SFC ANALYSIS SHOWS A DEEP 981 MB LOW OVER ERN NY. COLD FRONT
EXTENDS SOUTH OFF THE COAST. THE FEW SHOWERS OVER THE EASTERN
SHORE WILL MOVE OFFSHORE THIS AFTERNOON AS THE UPPER LEVEL TROUGH
MOVES THROUGH THE REGION.

WINDY WEST WINDS WILL CONTINUE TO GUST TO AROUND 30-35 MPH TODAY
WITH GUSTS AROUND 40 MPH NEAR THE COAST. THIS IS JUST BELOW WIND
ADVISORY CRITERIA SO WILL NOT POST AN ADVISORIES TODAY. WILL KEEP A
CLOSE EYE ON WINDS THIS AFTERNOON AS SOUNDINGS INDICATE WINDS AT
THE TOP OF THE MIXED LAYER AVERAGING 40-45 KTS...BUT DON'T
ANTICIPATE THESE WINDS TO MAKE IT DOWN TO THE GROUND DUE TO CLOUD
COVER LIMITING MIXING.

THE UPPER TROUGH SLIDES EAST OF THE AREA TONIGHT WITH STRONG NW
FLOW TAKING OVER ALOFT AND A REINFORCING SHOT OFF CAA OCCURRING.
SKIES SHOULD AVERAGE PARTLY CLOUDY WITH LOWS IN THE UPR 20S WEST
TO THE LOW/MID 30S NEAR THE COAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WIND ADVISORY MAY BE NEEDED SATURDAY FOR STRONG WIND GUSTS IN EXCESS
OF 40 MPH. THE UPPER LOW WILL GRADUALLY LIFT INTO NORTHERN NEW
ENGLAND SATURDAY...THEN INTO NOVA SCOTIA ON SUNDAY...ALLOWING HIGH
PRESSURE TO BUILD INTO THE FA FROM THE SOUTHWEST. MODEL DATA
SUGGESTS A TIGHTER PRESSURE GRADIENT ACROSS THE AREA ON SATURDAY
RESULTING IN A BREEZY TO WINDY DAY. WIND GUSTS FROM THE NORTHERN
NECK TO THE EASTERN SHORE WILL PROBABLY BE IN THE 45-50 MPH RANGE
AND A WIND ADVISORY MAY BE NECESSARY. FARTHER SOUTH...WIND GUSTS
WILL BE IN THE 30-35 MPH RANGE. MUCH CALMER SUNDAY WITH HIGH
PRESSURE RETURNING. OTW...PARTLY TO MOSTLY SUNNY AND CHILLY BOTH
DAYS. HIGHS SATURDAY AND SUNDAY IN THE MID 40S NORTH TO LOW 50S
SOUTH. LOWS SATURDAY NIGHT IN THE MID 20S TO LOW 30S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE SOUTHERN STREAM WILL REMAIN ACTIVE WITH A FAST W/SW UPPER
LEVEL FLOW. A WEAK WAVE WILL BRING A CHC FOR RAIN LATE MONDAY/EARLY
TUESDAY...MAINLY TO OUR SOUTH. A MUCH STRONGER SYSTEM SHOULD AFFECT
THE MID ATLANTIC STATES WEDNESDAY AND THURSDAY. TEMPERATURES WILL
GENERALLY BE NEAR NORMAL BUT MAY WARM TO ABOVE NORMAL SE PORTIONS
AHEAD OF THE MID WEEK SYSTEM.

SLGT CHC POPS ARE IN THE FORECAST OVER SRN PORTIONS OF THE AREA
MONDAY AND MONDAY NIGHT. POPS ARE NO HIGHER THAN 40 PERCENT FOR
THE NEXT SYSTEM AS THE MODELS ARE NOT SETTLED ON DETAILS SIX TO
SEVEN DAYS OUT.

HIGH TEMPERATURES GENERALLY RUN IN THE MID 40S NW TO LWR 50S SE
WARMING TO THE MID TO UPR 50S NE NORTH CAROLINA WEDNESDAY AND
THURSDAY. LOWS IN THE UPR 20S TO LWR 30S MON MRNG WARMS TO 30
NORTH AND MID 30S SOUTH TUE MRNG THEN MID 30S TO LWR 40S WED AND
THU MRNGS.

NOTE THAT TEMPERATURES WEDNESDAY AND ESPECIALLY THURSDAY WILL BE
AFFECTED BY THE EVENTUAL PATH OF THE LOW PRESSURE SYSTEM. CURRENTLY
FORECAST FOLLOWS CLOSE TO THE MORE CONSISTENT EURO WHICH KEEPS THE
SURFACE LOW JUST TO OUR WEST ON ITS NORTHEAST TRACK. TEMPERATURE
PROFILES KEEP ANY PCPN LIQUID. PCPN SHOULD END BEFORE COLD AIR
SLIDES IN BEHIND THE LOW.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FOR 18Z TAFS...LOWERED WINDS SLIGHTLY AT THE TAF SITES AS CLOUDINESS IS
LIMITING LOW LEVEL MIXING. WEST WINDS CONTINUE TO GUST TO BETWEEN
25 AND 30 KNOTS...A LITTLE LESS AT SBY. CEILINGS WILL REMAIN IN
THE VFR RANGE. THERE IS A SLGT CHC FOR A SHOWER AT SBY. WEST WINDS
WILL CONTINUE GUSTY AT TIMES...ESPECIALLY AT SBY ORF AND PHF. ON
SATURDAY ...BETTER MIXING WILL RESULT IN WIND GUSTS BETWEEN 30 AND
35 KNOTS.

OUTLOOK: VFR CONTINUES FOR THE NEXT FEW DAYS. THERE WILL BE LOW
CHANCE FOR SHOWERS MONDAY NIGHT. A SIGNIFICANT WEATHER SYSTEM MAY
AFFECT THE REGION WEDNESDAY WITH RAIN...MODERATE WINDS AND LOW
CEILINGS AND VSBYS.

&&

.MARINE...
THE LATEST SURFACE ANALYSIS INDICATES A 981MB SURFACE LOW OVER
EASTERN NEW YORK FRIDAY AFTERNOON. THE FRONT HAS CLEARED THE COAST
AND WESTERLY WINDS 25-30KT WITH FREQUENT GUSTS OF 35-40KT OVER THE
OCEAN/BAY/LOWER JAMES...AND SLIGHTLY LESS (20-25KT AND GUSTS TO
30KT) OVER THE REMAINDER OF THE RIVER ZONES AND SOUND. HENCE THE
CURRENT FLAGS WILL REMAIN AS IS. A SECONDARY SURGE OF CAA OCCURS
SATURDAY AS THE CYCLONE CONTINUES TO LIFT TO THE NE ALONG WITH A
SUBTLE WIND SHIFT TO WNW. WIND SPEEDS COULD BE SLIGHTLY STRONGER
SATURDAY...AND THE FETCH WOULD BE MORE FAVORABLE OVER THE
RIVERS...WHICH WILL REMAIN UNDER AN SCA FOR NOW...BUT MAY NEED TO
BE UPGRADED TO GALE FOR SATURDAY. CAA CONTINUES INTO SATURDAY
EVENING FOR THE NRN OCEAN ZONES...SO GALE HEADLINES MAY EVENTUALLY
NEED TO BE EXTENDED INTO SATURDAY NIGHT. SEAS ARE EXPECTED TO
REMAIN AT 6-10 FT OVER THE OCEAN...WITH 4-6 FT WAVES IN THE BAY.
HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST SUNDAY...WITH A BACKDOOR
FRONT DROPPING INTO THE AREA SUNDAY NIGHT...FOLLOWED BY LOW
PRESSURE APPROACHING FROM THE WEST MONDAY.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR DORCHESTER TIL 4 PM.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MDZ021.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR ANZ633-
     635>637.
     GALE WARNING UNTIL 7 PM EST SATURDAY FOR ANZ630>632-634-638-
     650-652-654-656-658.

&&

SYNOPSIS...JDM
NEAR TERM...JDM/LSA/JAO
SHORT TERM...JDM
LONG TERM...LSA
AVIATION...AJZ/LSA
MARINE...AJZ/LSA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 21, 1:10 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
110 PM EST FRI DEC 21 2012

NCZ012>017-030>032-102-VAZ048-049-060>073-079>084-087>098-221815-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
110 PM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREQUENT WIND GUSTS UP TO 35 MPH ARE EXPECTED TODAY. WINDS MAY
OCCASIONALLY GUST TO 40 MPH ALONG THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS UP TO 35 MPH WILL BE COMMON AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-638-650-652-654-656-658-221815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
110 PM EST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 7 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND THE EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-635>637-221815-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
110 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>025-VAZ074>078-085-086-099-100-221815-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-
ACCOMACK-NORTHAMPTON VA-
110 PM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREQUENT WIND GUSTS UP TO 35 MPH ARE EXPECTED TODAY. WINDS MAY
OCCASIONALLY GUST TO 40 MPH ALONG THE IMMEDIATE COAST AND NEAR THE
CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS UP TO 45 MPH WILL OCCUR ON SATURDAY. A WINDY ADVISORY
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-221815-
DORCHESTER-
110 PM EST FRI DEC 21 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREQUENT WIND GUSTS UP TO 35 MPH ARE EXPECTED TODAY. WINDS MAY
OCCASIONALLY GUST TO 40 MPH NEAR THE CHESAPEAKE BAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS BETWEEN 45 AND 50 MPH WILL OCCUR ON SATURDAY. A WINDY
ADVISORY WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 21, 8:20 AM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
820 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     COASTAL FLOOD    TANGIER                 37.83N  75.99W
12/21/2012                   ACCOMACK           VA   911 CALL CENTER

            WATER LEVELS 3-4 FEET ABOVE NORMAL ON TANGIER ISLAND.
            SOME BUILDINGS WERE FLOODED.

&&

EVENT NUMBER AKQ1200857

JO
Local storm report, Dec 21, 8:22 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     COASTAL FLOOD    CRISFIELD               37.98N  75.86W
12/21/2012                   SOMERSET           MD   911 CALL CENTER

            MOST ROADS IN CRISFIELD FLOODED AND IMPASSABLE TO SMALL
            VEHICLES.

&&

EVENT NUMBER AKQ1200858

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 8:52 PM ESTCoastal Flood AdvisoryAKQAccomack9 hr
Dec 20, 9:12 PM ESTWind AdvisoryAKQAccomack, Northampton9 hr
Dec 21, 6:17 AM ESTCoastal Flood WarningAKQAccomack10 hr
Dec 21, 7:58 AM ESTCoastal Flood AdvisoryAKQNorthumberland, Westmoreland3 hr
Dec 21, 4:56 PM ESTCoastal Flood AdvisoryAKQAccomack4 hr

Nearby

Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.